Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 2005, 9:43 AM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 9:43 AM CDT (14:43 UTC)
- Expired
- Jun 9, 2005, 11:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:40 AM CDT | FLASH FLOOD | Carney, OK | BELLCOW CREEK ON WEST SIDE OF TOWN IS OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3224 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 091446 FFWOUN OKC081-119-091645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 943 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LINCOLN COUNTY IN CENTRAL OKLAHOMA SOUTHEAST PAYNE COUNTY IN CENTRAL OKLAHOMA * UNTIL 1145 AM CDT * AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CUSHING TO 5 MILES NORTH OF WELLSTON...MOVING NORTH AT 20 MPH. RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN HAVE FALLEN OVER THE PAST COUPLE OF HOURS WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE AGRA...AVERY...CARNEY...CUSHING... KENDRICK...PERKINS...RIPLEY...TRYON...WELLSTON AND YALE THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 153 AND 161. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3616 9663 3595 9713 3563 9714 3583 9663 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:23 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 9, 4:23 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 423 AM CDT THU JUN 9 2005 .DISCUSSION... THE WESTERN EDGE OF MCS DEVELOPMENT HAS MOVED LITTLE TONIGHT CURRENTLY NEAR GREAT BAND AND PRATT KANSAS SUGGESTING A BALANCE HAS BEEN REACHED AMONG INFLOW/OUTFLOW/STRENGTH OF CAP. FARTHER EAST... WHERE THE CAP IS MUCH WEAKER...CONVECTION HAS MADE CONSIDERABLE PROGRESS SOUTHWARD. MODELS UNFORTUNATELY OFFER ONLY LITTLE INSIGHT INTO THE CONVECTIVE POTENTIAL THE NEXT 12 HOURS AS SIGNIFICANT MODEL SHORTCOMINGS AND POOR DATA INITIALIZATION DOMINATE THEIR FORECASTS. THE NAM MAINTAINS A CONSIDERABLY MORE WARM/MOIST LOWER ATMOSPHERIC PROFILE 12-00Z THAN THE OTHER MODELS RESULTING IN BIG CAPES/LOW CIN WHICH WOULD EXPLAIN ITS PERSISTENCE ON THE MCS CONTINUING SOUTHWESTWARD INTO A STRONGER CAP. RUC SOUNDINGS MODIFIED FOR CURRENT CONDITIONS WOULD INDICATE THE MCS HAS ONLY A SLIM CHANCE OF DOING THIS. RATHER...CONTINUED SOUTHWARD PROGRESS WHERE SOUTHWARD PROGRESS HAD ALREADY OCCURRED SEEMS THE MOST PLAUSIBLE SCENARIO AT THIS TIME. WILL THEREFORE FORECAST THE HIGHEST POPS TODAY EAST OF A LINE FROM MEDFORD TO GUTHRIE AND HOLDENVILLE WITH THE GUST FRONT MAKING IT PERHAPS AS FAR SOUTH AS THE RED RIVER BEFORE WEAKENING LATE IN THE DAY. OTHERWISE INFLUENCE FROM THE MCS WILL RESULT IN LOWER TEMPS/EASTERLY FLOW FOR MUCH OF THE AREA. ISOLATED STORMS OVER SOUTHWEST OKLAHOMA ARE ORIGINATING IN THE LOW LEVEL JET AXIS NEAR A WEAK 700 MB TROUGH. EXPECT THESE STORMS TO DIMINISH BY MID MORNING. LATE DAY/OVERNIGHT CONVECTION WILL RELY MOSTLY ON IF AND HOW MANY STORMS CAN DEVELOP ALONG THE DRYLINE IN THE OKLAHOMA/TEXAS PANHANDLES AND ALONG THE RESIDUAL OUTFLOW BOUNDARY. WITH ONLY MINIMAL CONVERGENCE EXPECTED ALONG BOTH BOUNDARIES POPS WILL RANGE FROM 20 TO 30 PERCENT. THE DRYLINE AND FRONT WILL REMAIN FOCUSING MECHANISMS FOR POSSIBLE CONVECTION LATE FRIDAY AND AGAIN SATURDAY AND SUNDAY WITH THE MODELS CONTINUING TO SHOW THE BEST CHANCES FRIDAY/SUNDAY AS SHORTWAVE TROUGH INFLUENCE THE AREA. HIGHEST CHANCES REMAIN IN THE WEST AND NORTH WHERE INFLUENCE FROM THE TROUGHS WILL BE MOST FELT. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 90 72 93 70 / 40 20 20 30 HOBART OK 96 71 94 68 / 30 30 30 40 WICHITA FALLS TX 96 72 94 70 / 20 20 30 30 GAGE OK 92 69 91 65 / 30 30 40 50 PONCA CITY OK 85 71 90 70 / 80 20 20 40 DURANT OK 91 72 92 71 / 40 20 20 20 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
Hazardous weather outlook, Jun 9, 6:55 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT THU JUN 9 2005
OKZ004>048-050>052-TXZ083>090-091700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA... AND
WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
ALVA... TO GUTHRIE... TO SHAWNEE... TO ARDMORE... TO ARCHER CITY
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON
AND EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
ONGOING SHOWERS AND THUNDERSTORMS OVER NORTHERN OKLAHOMA THIS
MORNING WILL CONTINUE TO REINFORCE AN OUTFLOW BOUNDARY ACROSS THE
AREA. BY THIS AFTERNOON... THE OUTFLOW BOUNDARY IS EXPECTED TO
BECOME STATIONARY AND ORIENTED ALONG A LINE FROM NEAR ARNETT... TO
NORMAN... TO ATOKA. WHILE THIS FEATURE WILL BE WEAKENING DURING THE
AFTERNOON... IT MAY STILL BE ABLE TO PROVIDE ENOUGH LOW LEVEL LIFT
TO GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A
NEGATIVE FACTOR FOR MORE WIDESPREAD THUNDERSTORM DEVELOPMENT
SOUTHWEST OF THE BOUNDARY CONTINUES TO BE THE PRESENCE OF A
MODERATELY STRONG CAPPING INVERSION ACROSS THE SOUTHERN PLAINS. AT
THIS TIME... QUITE A BIT OF UNCERTAINTY REMAINS CONCERNING THE EXACT
LOCATION AND STRENGTH OF THE BOUNDARY FOR LATE THIS AFTERNOON.
ELSEWHERE... A DRYLINE... LOCATED IN FAR WEST TEXAS THIS MORNING...
IS EXPECTED TO MOVE INTO THE EAST CENTRAL PART OF THE TEXAS
PANHANDLE THIS AFTERNOON. IF THE LOW LEVEL CONVERGENCE IS
SUFFICIENTLY STRONG ALONG THE DRYLINE... SCATTERED THUNDERSTORMS
WILL DEVELOP BY LATE AFTERNOON... WITH A FEW OF THESE STORMS
POSSIBLY MOVING INTO WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS
TOWARDS EVENING.
DUE TO A VERY UNSTABLE AIRMASS IN PLACE OVER THE SLIGHT RISK AREA...
SOME OF THE STRONGER STORMS LATE THIS AFTERNOON AND EVENING COULD
PRODUCE HAIL TO NEAR 2 INCHES IN DIAMETER AND WIND GUSTS OF 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
ALONG WITH THE THREAT OF SEVERE WEATHER... LOCALLY HEAVY RAINFALL
COULD ALSO BE A POSSIBILITY ALONG AND TO THE NORTHEAST OF THE
THUNDERSTORM OUTFLOW BOUNDARY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO INCREASE ON
FRIDAY... MAINLY WEST OF INTERSTATE 35... IN RESPONSE TO THE
STRENGTHENING OF THE VERTICAL WIND PROFILE. MEANWHILE THE AIRMASS
ACROSS THE REGION WILL REMAIN VERY UNSTABLE. THERE WILL CONTINUE
TO BE A CHANCE FOR THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT
TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSIn the hours before
Special weather statement, Jun 9, 4:04 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 AM CDT THU JUN 9 2005 OKZ021-090915- BECKHAM OK- 404 AM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF CARTER AT 404 AM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
Special weather statement, Jun 9, 8:46 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 846 AM CDT THU JUN 9 2005 OKZ008-013-091400- KAY OK-NOBLE OK- 846 AM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY AND NOBLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF RED ROCK AT 846 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KAY AND NOBLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 9, 9:25 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 925 AM CDT THU JUN 9 2005 OKZ020-025-026-091450- LINCOLN OK-OKLAHOMA OK-PAYNE OK- 925 AM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...OKLAHOMA AND PAYNE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF CUSHING TO NEAR TRYON... WELLSTON AND JONES AT 918 AM CDT. THIS LINE OF STORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST OVER THE SAME AREAS PRODUCING HEAVY RAIN. SOME LOCATIONS WITHIN THIS AREA OF STORMS WILL RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL THROUGH 10 AM. THIS MAY CAUSE SOME MINOR FLOODING OF LOW LYING AREAS AND PONDING ON AREA ROADWAYS. USE CAUTION IF TRAVELING ACROSS THIS AREA THIS MORNING.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 52 min |
| Jun 9, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 9, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 25 min |
| Jun 9, 11:19 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| Jun 9, 11:38 AM CDT | Flash Flood Warning | OUN | Lincoln | 2 hr |
| Jun 9, 1:55 PM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 9, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 34 min |
| Jun 9, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 52 min |
| Jun 9, 2:58 PM CDT | Tornado Warning | OUN | Custer, Dewey | 47 min |
| Jun 9, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 44 min |
| Jun 9, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 34 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 9, 4:51 PM CDT | Tornado Warning | OUN | Dewey | 24 min |
| Jun 9, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 34 min |
| Jun 9, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 34 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.